Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 63, NWS Cheyenne, WY

June 28, 2007Albany County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 28, 2007, 4:02 PM MDT for Albany County, Wyoming. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 28, 2007, 4:02 PM MDT (22:02 UTC)
Expired
Jun 28, 2007, 4:45 PM MDT
In force
43 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Albany County, WY

The radar

The Cheyenne radar (KCYS), 72 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 28, 4:20 PM MDTHAIL 0.8810 N Laramie, WY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 10.0 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 696 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
696 J/kg
Mixed-layer CIN
-276 J/kg
Mixed-layer LCL
1338 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 282202
SVRCYS
WYC001-282245-
/O.NEW.KCYS.SV.W.0063.070628T2202Z-070628T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
402 PM MDT THU JUN 28 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL ALBANY COUNTY IN SOUTHEAST WYOMING...
  THIS INCLUDES THE CITY OF LARAMIE...

* UNTIL 445 PM MDT

* AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTH OF LARAMIE. THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BALDY PEAK BY 445 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4161 10570 4140 10584 4111 10529 4151 10530

$$

SOWKO
2 follow-up statements
000 
WWUS55 KCYS 282217
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
417 PM MDT THU JUN 28 2007

WYC001-282245-
/O.CON.KCYS.SV.W.0063.000000T0000Z-070628T2245Z/
ALBANY WY-
417 PM MDT THU JUN 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR EAST CENTRAL ALBANY COUNTY...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTH OF LARAMIE...MOVING SOUTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LARAMIE AND I-80 MM 316 BY 445 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4161 10570 4140 10584 4111 10529 4151 10530

$$
SOWKO
000 
WWUS55 KCYS 282242
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
440 PM MDT THU JUN 28 2007

WYC001-282250-
/O.EXP.KCYS.SV.W.0063.000000T0000Z-070628T2245Z/
ALBANY WY-
440 PM MDT THU JUN 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ALBANY COUNTY
EXPIRES AT 445 PM MDT...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

HEAVY RAIN IS STILL POSSIBLE WITH THIS STORM.  SOME AREAS HAVE 
RECEIVED ALMOST 2 INCHES OF RAIN IN THE LAST HOUR NORTH OF LARAMIE.  
LOCALIZED FLOODING IS POSSIBLE.  NEVER DRIVE ONTO A FLOODED 
ROADWAY.   

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4161 10570 4140 10584 4111 10529 4151 10530

$$

SOWKO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:15 PM MDT, 47 minutes earlier.

Area forecast discussion, Jun 28, 3:15 PM MDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
315 PM MDT THU JUN 28 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY...SOME CONVERGENCE OF
MOIST/UNSTABLE AIR TO THE EAST AND DRIER AIR TO THE WEST FROM
EAST CENTRAL WY TO NEAR KLAR.  FEW TSTMS HAVE DEVELOPED AND THEY
HAVE BEEN PULSING ON RADAR.  DEGREE OF INSTABILITY AND A WEAK
SHORTWAVE TROUGH SLIDING THROUGH UPPER RIDGE BOTH SUGGEST THAT
A FEW STORMS WITH SMALL HAIL ARE POSSIBLE THIS EVENING.  MID
LEVEL CAP SHOULD KEEP TSTMS MOSTLY OUT OF NEBRASKA PANHANDLE
EXCEPT FOR FAR NW PORTION.  MOIST SSE WINDS TONIGHT BUT FIGURE
ANY LOW CLOUDS LATER ON SHOULD BE LIMITED TO SE CORNER OF WY.
ON FRI AND SAT...UPPER RIDGING WILL PREVAIL WITH TEMPS WARMER
BOTH DAYS.  AFTERNOON/EVENING TSTMS FRI WILL BE SOMEWHAT SIMILAR
TO THOSE NOW...WITH EVEN FEWER ON TAP FOR SAT AS THE BETTER
INSTABILITY SHIFTS EAST.

.LONG TERM...SUNDAY THRU THURSDAY...HOT AND MAINLY DRY WEATHER
EXPECTED TO STAY IN PLACE OVER THE REGION WITH UPPER HIGH ANCHORED
VICINITY OF THE 4 CORNERS AREA.  WEAK IMPULSES WILL BE SHUNTED
MAINLY TO THE NORTH OF THE CWA AS MAIN BELT OF WESTERLIES LIFTS TO
ALONG THE U.S./CANADIAN BORDER.  THOUGH ISOLD MAINLY LATE DAY
CONVECTION CAN NOT BE RULED OUT WILL NOT INTRODUCE INTO FCST AT THIS
TIME DUE TO VERY LIMITED NATURE AND LIKELY CAPPING EFFECT FROM UPPER
HIGH.

&&

.AVIATION...VFR CONDITIONS TONIGHT THROUGH SATURDAY WITH EXCEPTIONS
OF LOCAL MVFR CEILING/VSBY IN THE FEW TSTMS...AND A POSSIBLE MVFR
CEILING AT KCYS LATE TONIGHT.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...JLH
LONG TERM...RE
Hazardous weather outlook, Jun 28, 10:55 AM MDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MDT THU JUN 28 2007

NEZ001>003-019>021-054-055-WYZ059>070-291130-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1055 AM MDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOME THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON OVER THE
MOUNTAINS.  THESE WILL MOVE SLOWLY SOUTHEAST ACROSS THE LARAMIE
VALLEY AND THE REST OF SOUTHEAST WYOMING DURING THE REST OF THE
AFTERNOON AND EARLY EVENING HOURS.  THE STRONGEST STORMS WILL
PRODUCE SMALL HAIL AND BRIEF WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP FRIDAY
ALONG AND NEAR THE LARAMIE RANGE...AND ON SATURDAY ALONG AND EAST
OF THE LARAMIE RANGE.

FIRE DANGER CONCERNS WILL BE ON THE INCREASE ACROSS SOUTHEAST WYOMING
FRIDAY THROUGH TUESDAY. HOT TEMPERATURES WILL COMBINE WITH LOW
RELATIVE HUMIDITIES AND BREEZY SOUTHWEST WINDS TO INCREASE THE
POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY FIRES START.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JLH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:44 PM MDTSevere Thunderstorm WarningCYSLaramie61 min
Jun 28, 4:53 PM MDTTornado WarningCYSLaramie37 min
Jun 28, 5:27 PM MDTSevere Thunderstorm WarningCYSLaramie63 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.